|worried about sudden increase in count
Mar 7, 2005
I have had hep c for 30 plus years- last year my load was 7,000,000 and now it is 21,000,000 in less then l year. What would cause that? I was tested for every disease that I could think of and all came back neg (Including hiv1 and 2) I am 55 years old with gen 1a and dr wants me to try interferon. What do you think? (I was tested twice in 2 months and copies are still around 21,000,000 (thats 21 million)
| Response from Dr. McGovern
The rise in titers could also be caused by a different testing assay. Sometimes your laboratory could change assays and that could cause an artificial increase in viral load. Another thing that could cause an increase in viral load is steroids, if you are taking that for asthma, for example.
I think a liver biopsy would be helpful to determine your disease activity. You may do very well on interferon and ribavirin, but at 12 weeks you would certainly know if you have little chance of responding depending on how much your viral load comes down. I find that most of my patients feel fatigued on treatment and we do address other side effects that come up on an individual basis. But if you were responding to the treatment at 12 weeks, I know you would be very motivated to continue on.
An important factor in terms of response to treatment is your HCV genotype. Genotype 2 or 3 respond better than genotype 1. However, if you have genotype one, I would still proceed with treatment since you since have a significant chance of cure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Oral Sex Worried I Have HIV
- Bloody Nose After Giving A Bj Worried I Have HIV
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Chills After Blowjob Worried I Have HIV
- Flu Symptoms After Fingering Worried I Have HIV
- Muscle Ache After Giving Oral Sex Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.